I sustained an injury to C 3, 4 & 5 three years ago. I was paralyzed from the neck down. Immediate surgery was done to scrape out the cord and allow for swelling and fusion and rods were inserted. I was able to slowly recover quite a bit of movement and was beginning to use a cane a year later. However, as I get sronger the spasms and nerve pain have been increasing so that now I am using a walker and can barely walk around and straighten up due to tightness in my back. I am also losing use of my hands due to spasms. I have been to a back clinic, a neurologist, a accupuncture pain clinic, chiropractor, PT, etc. Also my blood pressure gets low at times and muscle relaxer meds make it drop very low. I am on 1500 mg of neurotin and 1600 mg of Ibuprofin?. I don't know what to do next and I am concerned that I will keep going backwards and become severly disabled. Any advice on what I should do? Thanks.
I am not a Dr, but I am curious as to when ur last MRI of the affected area was? From my own experience with surgery with nerves involved it can take up to 2 yrs for the nerves to heal when there is not the type of injury sustained like u had, so I can only imagine some of what u r dealing with could be healing.....
The other thing I wonder about is scar tissue developing, have u had a MRI lately?...how about the possibility of a syrinx forming?..were u checked for that ?
Unfortunately I can only imagine how u feel regarding all of this.....
My other concern for u is the low BP, were u checked for a condition known as P.O.T.S.?
I also wish I had more info to offer...but please keep us posted,
Sorry for the delay to your answer. The MRI was done at a Back Clinic. We are changing the dose of my neurotin and some of my activities. If there is no improvement, we will return to the neurosurgeon who did the original surgery. He is considered one of the best in the area. He did x-ray the surgery area last year but we will ask him to do another MRI.
I'm a c5 c6 quad after a gymnastic accident i've been diagnosed with POTS tried all the drugs most the side effects were worse than the low blood pressure thank god i have a doctor who thinks outside the box. we did a reverse use a drugs side effect to cure a problem adderall (adderrall) not sure the spelling it's for ADHD it raises you blood pressure my BP used to be 65/45 now i'm 110/70 and thats only taking 30 mg a day hope it helps
Cory- so glad to hear ur Dr was able to figure that out for u and it is working...my BP was always low, but since I had my surgery for chiari it is close to "normal " ranges...but still on the low side.....
Thanks for sharing what worked for u, as it may help someone else : )
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.